Alert archive / Arkansas / River Flood Advisories in 2020

River Flood Advisory 3, NWS Tulsa, OK

January 11, 2020Franklin County, Johnson County, Logan County, Arkansas

NWS Tulsa, OK issued this river flood advisory at Jan 11, 2020, 9:16 AM CST for Franklin County, Johnson County, Logan County, Arkansas. It was in force for 2 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2020, 9:16 AM CST (15:16 UTC)
Expired
Jan 11, 2020, 11:16 AM CST
In force
2 hr
Issued by
NWS Tulsa, OK
Area
Storm-based polygon

Counties Franklin County, AR, Johnson County, AR, Logan County, AR

The radar

The Western Arkansas radar (KSRX), 63 km from the middle of the area, began a volume at 15:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Arkansas River at Ozark L/D Tailwater (OZGA4).

Action stage
355.5 ft
Minor stage
357 ft
Moderate stage
363 ft
Major stage
365 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this river flood advisory went out at Jan 11, 7:22 AM CST, 1 hour 54 minutes earlier.

Area forecast discussion, Jan 11, 7:22 AM CST, 1 hour 54 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
722 AM CST Sat Jan 11 2020

...UPDATE...

.DISCUSSION...
Quick update just sent out the door to address precipitation types
through the morning. Observations indicate that the snow and sleet
has been slower to progress eastward into areas largely along and
east of Highway 75 this morning, with snow largely confined to the
deeper echoes across parts of Osage, Pawnee, and Creek counties,
just ahead of the upper level trough axis. Eventually, this will
spread eastward across northeast Oklahoma, just in a delayed
fashion from earlier thoughts. In addition, both radar and
surface observations across north Texas continue to indicate areas
of moderate to occasionally heavy snow near the I-35 corridor. The
latest HRRR supports some decrease in the intensity as this area
moves to the northeast across far southeast Oklahoma, but the
expectation is that wintry precipitation types - mostly snow and
sleet - could occur across this area late morning and into the
afternoon. Have increased snow accumulations to just under a half
inch in far southeast Oklahoma, and will monitor for possible
southward expansion of the existing Winter Weather Advisory.

&&

.PREV DISCUSSION... /Issued 528 AM CST Sat Jan 11 2020/

AVIATION...
CONCERNING TAF SITES KTUL/KRVS/KBVO/KMLC/KXNA/KFYV/KFSM/KROG.
IFR to MVFR conditions are expected to prevail through much
of the day as a mid-level shortwave moves across eastern
Oklahoma and western Arkansas bringing some light wintry
precipitation along with it. VFR conditions return to the
eastern Oklahoma sites this evening with a slower return
expected across northwest Arkansas.

PREV DISCUSSION... /Issued 352 AM CST Sat Jan 11 2020/

DISCUSSION...
Vapor imagery depicts impressive trough axis extending through the
western Southern Plains with compact PV max currently north of the
Big Bend region. Preceding corridor of convection has pushed well
east of the region ending the heavy rain threat. Focus through
today will be on developing / expanding precip shield as
aforementioned trough lifts into the Missouri Valley by this
evening.

The only thing consistent with the precip expected today has been
the uncertainty within each model suite on both placement and
magnitude. The trend continues this morning with a notable
southward adjustment in measurable precip potential coinciding
nearer the projected path of the PV max. The sfc freezing line
will make a bit more eastward push into SE OK this morning as
precip expands back into the region. Recent AMDAR flight soundings
through TUL support model analysis of a pronounced warm layer
currently in place which will keep initial precip types of frozen
rain to sleet before the column cools sufficiently as the trough
axis nears. Adjustments to precip amounts through today suggest
strict warning criteria may be difficult to attain, however the
potential remains for isolated higher snow totals most anywhere
across NE OK. Additionally, the advisory was extended into
portions of SE OK and trends will be followed should frozen precip
expand further into the higher terrain of SE OK.

Precip quickly ends from west to east during the mid to late
afternoon hours today with dry weather and more mild temps Sunday
into Monday. Weather pattern will be active across the CONUS
within a near zonal flow regime. Wave passes Monday with no
impacts followed by the next wave late Tues / Wednesday with
slight rain chances for eastern areas. Possibly stronger wave
begins to influence the region by late in the work week with
increasing precip chances. Initial stages of this precip event may
begin atop a retreating colder airmass with trends being followed
should wintry precip chances return.

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Weather Advisory until 3 PM CST this afternoon for
     OKZ056>058-060>075.

     Winter Storm Warning until noon CST today for OKZ054-055-059.

AR...Winter Weather Advisory until 3 PM CST this afternoon for ARZ001-
     002-010-011.

&&

SHORT TERM...22
Hazardous weather outlook, Jan 11, 4:55 AM CST, 4 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
455 AM CST Sat Jan 11 2020

ARZ001-002-010-011-019-020-029-OKZ049-053>076-121100-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
455 AM CST Sat Jan 11 2020

...Winter Weather Expected Today...

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Today and Tonight.

WINTER WEATHER.
	SNOW ACCUMULATION.
	RISK...Limited.
	AREA...Much of eastern Oklahoma and northwest Arkansas.
	ONSET...Early this morning.

	ICE ACCUMULATION.
	RISK...Limited.
	AREA...Southeast Oklahoma into northwest Arkansas.
	ONSET...Early this morning.

SIGNIFICANT WINDS.
	RISK...Limited.
	AREA...Eastern Oklahoma and western Arkansas.
	ONSET...Ongoing.

DISCUSSION...
A wintry mix of precipitation is expected across much of
eastern Oklahoma and northwest Arkansas Today as cold
air spills into the region behind the potent cold front
that moved through on Friday. The precipitation is expected
to begin early this morning as a mix of sleet,snow,freezing
rain,and rain as an upper level disturbance moves into the region.
The precipitation will eventually change to all light snow
across much of the area except far southeast Oklahoma and
west-central Arkansas. The precipitation will end by late
afternoon from west to east as the upper level disturbance
exits the region. Snowfall totals are expected to be in
the 1 to 3 inch range across much of northeast Oklahoma and
northwest Arkansas with locally higher amounts across Osage,
Pawnee and Washington Counties in northeast Oklahoma. There will
also be light ice and sleet accumulations as well. These snow
and ice accumulations will likely make untreated roadways slick.

Gusty north-northwest winds this morning will create wind chill
values in the single digits to teens across northeast Oklahoma.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY through FRIDAY...No Hazards.

EXTENDED DISCUSSION...
A warming trend is expected Sunday through mid-week before
the next storm system moves through on Wednesday. Rain
showers will be possible with this system on Wednesday
across portions of eastern Oklahoma and western Arkansas.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 10, 6:04 PM CSTAreal Flood AdvisoryTSAChoctaw, Haskell, Latimer, LeFlore, Pushmataha, Sequoyah4 hr
Jan 10, 6:16 PM CSTFlash Flood WarningTSAAdair, Cherokee, Delaware, Sequoyah6 hr
Jan 10, 6:37 PM CSTFlash Flood WarningTSAHaskell, Latimer, LeFlore, Pushmataha, Sequoyah6 hr
Jan 10, 6:46 PM CSTSpecial Weather StatementTSALeFlore44 min
Jan 10, 7:01 PM CSTSevere Thunderstorm WarningTSALeFlore44 min
Jan 10, 7:05 PM CSTAreal Flood AdvisoryTSACherokee, Craig, Creek, Delaware, Mayes, Muskogee and 5 more6 hr
Jan 10, 7:08 PM CSTTornado WarningTSAChoctaw10 min
Jan 10, 8:22 PM CSTWinter Storm WarningTSAPawnee, Washington16 hr
Jan 10, 10:33 PM CSTAreal Flood WarningTSACherokee, Haskell, Latimer, McIntosh, Muskogee, Pittsburg and 1 more9 hr
Jan 11, 12:06 AM CSTAreal Flood WarningTSAAdair, Cherokee, Delaware, Sequoyah6 hr
Jan 11, 12:25 AM CSTAreal Flood WarningTSAHaskell, Latimer, LeFlore, Pushmataha, Sequoyah6 hr
Jan 11, 8:24 AM CSTRiver Flood WarningTSASequoyah6 hr
Jan 11, 8:44 AM CSTRiver Flood WarningTSACreek11 hr
Jan 11, 9:11 AM CSTRiver Flood WarningTSALeFlore11 hr
Jan 10, 7:36 PM CSTSevere Thunderstorm WarningTSAFranklin24 min
Jan 10, 7:39 PM CSTSpecial Weather StatementTSAFranklin, Madison36 min
Jan 10, 7:46 PM CSTTornado WarningTSAFranklin13 min
Jan 10, 8:20 PM CSTSpecial Weather StatementTSACarroll40 min
Jan 11, 9:13 AM CSTRiver Flood WarningTSACrawford, Sebastian11 hr
Jan 11, 10:28 AM CSTRiver Flood WarningTSAFranklin, Johnson, Logan33 hr

Nearby

River Flood Advisories in Arkansas, 2020Every river flood advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.